Alert archive / Montana / Tornado Warnings in 2014

Tornado Warning 4, NWS Billings, MT

May 31, 2014Custer County, Rosebud County, Montana

NWS Billings, MT issued this tornado warning at May 31, 2014, 5:29 PM MDT for Custer County, Rosebud County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2014, 5:29 PM MDT (23:29 UTC)
Expired
May 31, 2014, 6:00 PM MDT
In force
31 min
Issued by
NWS Billings, MT
Area
Storm-based polygon

Counties Custer County, MT, Rosebud County, MT

The radar

The Billings radar (KBLX), 196 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:22 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2014-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2014-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2972 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WFUS55 KBYZ 312329
TORBYZ
MTC017-087-010000-
/O.NEW.KBYZ.TO.W.0004.140531T2329Z-140601T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
529 PM MDT SAT MAY 31 2014

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL CUSTER COUNTY IN SOUTHEAST MONTANA...
  EAST CENTRAL ROSEBUD COUNTY IN SOUTHEAST MONTANA...

* UNTIL 600 PM MDT
    
* AT 528 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 19
  MILES WEST OF MILES CITY. A TORNADO MAY DEVELOP AT ANY TIME. 
  DOPPLER RADAR SHOWED THIS DANGEROUS STORM MOVING NORTHEAST AT 25 
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  HORTON...SHEFFIELD...ULMER...PARAGON AND HATHAWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4628 10637 4652 10631 4654 10587 4623 10594
TIME...MOT...LOC 2328Z 243DEG 14KT 4641 10625 

$$

RICHMOND
2 follow-up statements
924 
WWUS55 KBYZ 312342
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
542 PM MDT SAT MAY 31 2014

MTC017-087-010000-
/O.CON.KBYZ.TO.W.0004.000000T0000Z-140601T0000Z/
CUSTER MT-ROSEBUD MT-
542 PM MDT SAT MAY 31 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR WEST
CENTRAL CUSTER AND EAST CENTRAL ROSEBUD COUNTIES...
    
AT 542 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. A
TORNADO MAY DEVELOP AT ANY TIME. THIS DANGEROUS STORM WAS LOCATED 16
MILES WEST OF MILES CITY...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
HORTON...SHEFFIELD...ULMER...PARAGON AND HATHAWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4627 10627 4651 10622 4654 10587 4623 10594
TIME...MOT...LOC 2342Z 243DEG 14KT 4644 10618 

$$

RICHMOND
175 
WWUS55 KBYZ 312355
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
555 PM MDT SAT MAY 31 2014

MTC017-087-010005-
/O.EXP.KBYZ.TO.W.0004.000000T0000Z-140601T0000Z/
CUSTER MT-ROSEBUD MT-
555 PM MDT SAT MAY 31 2014

...THE TORNADO WARNING FOR WEST CENTRAL CUSTER AND EAST CENTRAL
ROSEBUD COUNTIES WILL EXPIRE AT 600 PM MDT...
    
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...LARGE HAIL AND DAMAGING WINDS REMAIN LIKELY
AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.

LAT...LON 4627 10627 4651 10622 4654 10587 4623 10594
TIME...MOT...LOC 2352Z 243DEG 14KT 4644 10618 

$$

RICHMOND

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this tornado warning went out at May 31, 2:55 PM MDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 31, 2:55 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
255 PM MDT SAT MAY 31 2014

.SHORT TERM...VALID FOR SUN AND MON...

MADE VERY FEW CHANGES TO THE FORECAST FOR TODAY AS ALL
INDICATIONS CONTINUE TO POINT TO A VERY ACTIVE WEATHER DAY...WITH
STRONG TO SEVERE THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA.
CHANGES CONSISTED PRIMARILY TO MINOR TEMPERATURE ADJUSTMENT FOR
SUNDAY AND MONDAY. SHOWERS THROUGH WEST EARLY THIS MORNING SLOWED
THE WESTERN DEVELOPMENT A BIT BUT SEVERE POTENTIAL STILL LOOKS
GOOD.

A LARGE TROF OVER THE PACIFIC NORTHWEST THIS MORNING CONTINUES TO
MOVE INTO THE FOUR CORNERS REGION...BRINGING DIFFLUENT SOUTHWEST
FLOW ALOFT ACROSS THE EASTERN HALF OF MONTANA. SOUTHWEST SFC WINDS
CONTINUE IN THE EAST...BOLSTERING LOW-LEVEL MOISTURE. GOOD SPEED
AND DIRECTIONAL WIND SHEAR ARE STILL PROGGED ACROSS THE SOUTHEAST
COUNTIES. STEEP LAPSE RATES AND CAPES ON THE ORDER...WITH SOME
INDICATIONS OF 1000-2000J/KG IN THE EAST AND CLIMBING NUMBERS IN
THE WEST. LARGE HAIL AND DAMAGING WINDS WILL BE LIKELY WITH ANY
THUNDERSTORM...AND CANNOT RULE OUT THE POSSIBILITY OF AN ISOLATED
TORNADO...ESPECIALLY ACROSS POWDER RIVER AND CARTER COUNTIES. HAVE
OPTED TO CONTINUE WITH MENTIONS OF LARGE HAIL AND DAMAGING WINDS
ACROSS THE REGION TODAY...WITH LITTLE CHANGE IN POPS. THE ONLY
QUESTION MARK IS IF WE WILL WARM UP ENOUGH TO SUPPORT STORM
STRONG DEVELOPMENT.

UPPER LEVEL TROFFING WILL REMAIN OVER THE REGION SUNDAY...BUT BEST
DYNAMICS SHIFT EAST INTO THE DAKOTAS. STRONG AND SEVERE
THUNDERSTORMS ARE NOT EXPECTED...BUT SHOWERS AND THUNDERSTORMS
WILL CONTINUE.

THE FLOW TURNS ZONAL FOR MONDAY...BUT REMAINS UNSETTLED WITH GOOD
PWATS AVAILABLE AND SHORTWAVES THROUGH THE FLOW.

TEMPERATURES WILL BE A GOOD 5 TO 10 DEGREES COOLER
WITH MOST LOCATIONS ONLY IN THE UPPER 60S TO LOWER 70S FOR SUNDAY
AND MONDAY. AAG

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

VERY MINOR CHANCES TO THE EXTENDED PERIOD BEGINNING TUESDAY.
MODELS REMAIN IN PRETTY GOOD AGREEMENT THROUGH THE
PERIOD...FAVORING CONTINUED UNSETTLED WEATHER ACROSS THE REGION.

ANOTHER WAVE WILL PUSH ACROSS THE REGION TUESDAY...AND SHOULD
SUPPORT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. LOW LEVELS
DO NOT APPEAR AS FAVORABLE TO SUPPORT WELL ORGANIZED
CONVECTION...SO EXPECT SOME INITIALLY TERRAIN DRIVEN
DEVELOPMENT...BUT SCATTERED ACTIVITY MOVING INTO THE PLAINS. THE
TROF FINISHES CROSSING THE REGION TUESDAY NIGHT.

SHOWER POTENTIAL DECREASES WEDNESDAY AND THURSDAY...WITH DECREASED
MOISTURE AND MIXING IN ZONAL TYPE FLOW...BUT AIRMASS SHOWERS AND
THUNDER CANNOT BE RULED OUT.

THERE IS SOME INDICATION THAT ANOTHER STRONG SYSTEM WILL DIG INTO
THE NORTHERN PORTIONS OF THE PACIFIC NORTHWEST AT THE END OF THE
WEEK...BUT MODELS DIVERGE A BIT ON THIS. WILL NEED TO BE WATCHED
CLOSELY IN LATER SHIFTS.

TEMPERATURES WILL CLIMB BACK ABOVE NORMAL ACROSS THE REGION
THROUGH THE DURATION OF THE EXTENDED PERIOD...WITH TEMPERATURES IN
THE LOW TO MID 70S ACROSS THE REGION. AAG

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS CONTINUE TO BECOME MORE WIDESPREAD..AND
CONDITIONS REMAIN FAVORABLE FOR VERY STRONG TO SEVERE THUNDERSTORMS
THROUGH THIS EVENING. LARGE HAIL AND WIND GUSTS IN EXCESS OF 50
KTS ARE EXPECTED. AAG

&&

.PRELIMINARY POINT TEMP/POPS...

    SUN     MON     TUE     WED     THU     FRI     SAT
-----------------------------------------------------------
BIL 054/067 049/069 049/075 054/074 052/075 053/073 051/071
    67/T    44/T    44/T    44/T    33/T    23/T    33/T
LVM 046/066 040/068 044/074 046/071 044/073 044/073 044/069
    46/T    44/T    43/T    44/T    33/T    33/T    33/T
HDN 056/068 047/070 048/077 053/077 051/077 052/074 053/073
    67/T    44/T    44/T    44/T    33/T    23/T    33/T
MLS 056/070 051/070 049/075 054/075 055/076 054/072 054/073
    86/T    44/T    33/T    44/T    33/T    23/T    33/T
4BQ 058/070 050/071 050/075 053/075 054/076 053/073 055/075
    86/T    34/T    34/T    44/T    33/T    33/T    33/T
BHK 055/068 050/068 048/072 051/072 052/073 052/070 053/068
    87/T    54/T    33/T    44/T    43/T    33/T    33/T
SHR 051/069 045/070 045/075 048/072 048/072 049/072 050/071
    66/T    34/T    44/T    44/T    43/T    33/T    33/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 199 IN EFFECT UNTIL 9 PM MDT THIS
      EVENING FOR ZONES 29>33-35>39-56>58-67.
WY...SEVERE THUNDERSTORM WATCH 199 IN EFFECT UNTIL 9 PM MDT THIS
      EVENING FOR ZONES 98-99.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, May 31, 2:58 PM MDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
258 PM MDT SAT MAY 31 2014

MTZ028>042-056>058-063>068-WYZ098-099-012100-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
258 PM MDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS THROUGH
THIS EVENING...WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND
EVEN A FEW TORNADOES POSSIBLE. THE STORMS ARE LIKELY TO IMPACT
MOST OF THE REGION THROUGH A GOOD PORTION OF THE DAY. ORGANIZERS
OF OUTDOOR ACTIVITIES WILL WANT TO HAVE A SEVERE WEATHER ACTION
PLAN INCLUDING A RELIABLE METHOD FOR MONITORING THE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON SUNDAY...THOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE GREATEST RISK OF
SEVERE STORMS ON SUNDAY WILL BE FROM MILES CITY AND BROADUS
EASTWARD.

LOCALLY HEAVY RAINFALL TODAY AND SUNDAY MAY CAUSE ADDITIONAL
RISES ON RIVERS AND STREAMS. PLEASE MONITOR THE SITUATION CLOSELY
AND LOOK FOR UPDATED FORECASTS...WATCHES AND WARNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 31, 3:51 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
351 PM MDT SAT MAY 31 2014

WYZ099-312230-
SHERIDAN FOOTHILLS WY-
351 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 348 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS IN SOUTHEASTERN SHERIDAN COUNTY...MOVING NORTHEAST AT
15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLEARMONT...ARVADA...LEITER AND UCROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE OCCURING
WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4478 10652 4480 10648 4483 10611 4482 10601
      4457 10601 4456 10605 4455 10643 4456 10669
TIME...MOT...LOC 2147Z 216DEG 12KT 4456 10640

STC
Special weather statement, May 31, 4:03 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
403 PM MDT SAT MAY 31 2014

MTZ034-039-041-056-066-067-312245-
EASTERN CARBON MT-RED LODGE FOOTHILLS MT-NORTHERN SWEET GRASS MT-
ABSAROKA/BEARTOOTH MOUNTAINS MT-BEARTOOTH FOOTHILLS MT-
NORTHERN STILLWATER MT-
403 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 401 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES WEST OF ABSAROKEE...OR 29 MILES SOUTH OF BIG TIMBER...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
ABSAROKEE...COONEY RESERVOIR ST PARK...DEAN...LIMESTONE...NYE...
FISHTAIL AND REED POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4530 10984 4555 11001 4578 10952 4543 10919
TIME...MOT...LOC 2201Z 237DEG 20KT 4542 10983

JKL
Special weather statement, May 31, 4:22 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
422 PM MDT SAT MAY 31 2014

MTZ036-038-058-WYZ099-312300-
SOUTHERN ROSEBUD MT-POWDER RIVER MT-SOUTHERN BIG HORN MT-
SHERIDAN FOOTHILLS WY-
422 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 420 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS IN NORTH CENTRAL SHERIDAN COUNTY MOVING NORTHEAST AT
15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN BIG
HORN...SOUTHWESTERN POWDER RIVER...SOUTHEASTERN ROSEBUD AND NORTH
CENTRAL SHERIDAN COUNTIES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4483 10652 4493 10675 4519 10664 4507 10621
TIME...MOT...LOC 2220Z 206DEG 11KT 4492 10655

STC
Special weather statement, May 31, 5:07 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
507 PM MDT SAT MAY 31 2014

MTZ038-312345-
SOUTHERN BIG HORN MT-
507 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 506 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHEAST OF HORSESHOE BEND...OR 22 MILES NORTHEAST OF
LOVELL... MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
FORT SMITH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4500 10814 4505 10818 4510 10819 4514 10816
      4516 10817 4519 10816 4522 10810 4522 10816
      4545 10802 4521 10753 4500 10780
TIME...MOT...LOC 2306Z 214DEG 18KT 4509 10811

JKL
Special weather statement, May 31, 5:26 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
526 PM MDT SAT MAY 31 2014

MTZ038-057-010000-
NORTHERN BIG HORN MT-SOUTHERN BIG HORN MT-
526 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 525 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 6 MILES WEST OF CROW AGENCY TO 13 MILES
NORTH OF DECKER...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
BUSBY...CROW AGENCY...KIRBY AND GARRYOWEN.

LAT...LON 4556 10770 4596 10743 4596 10736 4575 10691
      4568 10691 4567 10673 4536 10674 4535 10676
      4512 10675
TIME...MOT...LOC 2325Z 203DEG 32KT 4558 10759 4521 10682

JKL
Special weather statement, May 31, 5:29 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
529 PM MDT SAT MAY 31 2014

MTZ038-WYZ099-010000-
SOUTHERN BIG HORN MT-SHERIDAN FOOTHILLS WY-
529 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 528 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DECKER...OR 10 MILES NORTHEAST OF SHERIDAN...MOVING NORTHEAST AT 25
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DECKER AND TONGUE RIVER RESERVOIR PK.

LAT...LON 4481 10686 4503 10696 4517 10662 4494 10629
TIME...MOT...LOC 2328Z 242DEG 20KT 4494 10685

STC

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:37 PM MDTSpecial Weather StatementBYZ38 min
May 31, 2:45 PM MDTSevere Thunderstorm WarningBYZRosebud60 min
May 31, 3:05 PM MDTSpecial Weather StatementBYZCarbon40 min
May 31, 3:36 PM MDTSpecial Weather StatementBYZ39 min
May 31, 3:38 PM MDTSpecial Weather StatementBYZ52 min
May 31, 3:44 PM MDTSpecial Weather StatementBYZCarbon46 min
May 31, 4:03 PM MDTSpecial Weather StatementBYZStillwater42 min
May 31, 4:07 PM MDTSevere Thunderstorm WarningBYZCuster, Rosebud53 min
May 31, 4:20 PM MDTTornado WarningBYZCuster, Rosebud25 min
May 31, 4:37 PM MDTSevere Thunderstorm WarningBYZBig Horn, Rosebud53 min
May 31, 4:44 PM MDTTornado WarningBYZRosebud31 min
May 31, 5:07 PM MDTSpecial Weather StatementBYZBig Horn38 min
May 31, 5:12 PM MDTSevere Thunderstorm WarningBYZCuster, Powder River, Rosebud63 min
May 31, 5:16 PM MDTSevere Thunderstorm WarningBYZRosebud59 min
May 31, 5:26 PM MDTSpecial Weather StatementBYZBig Horn34 min
May 31, 5:38 PM MDTSevere Thunderstorm WarningBYZBig Horn37 min

Nearby

Tornado Warnings in Montana, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.